viramune vs. sustiva
Jul 18, 2001
Do you think that the convenience of taking sustiva only once each day makes it a better option than viramune? I am worried about the potential side effects of sustiva (have heard from friends) but like the idea of once a day. Your thoughts?
Response from Dr. Boyle
Sustiva/Stocrin (efavirenz) taken once daily is a very potent antiretroviral and, in the vast majority of patients, the side effects (mostly dizziness, vivid dreams, insomnia and decreased concentration) are mild to moderate and last a few days to weeks at most. Many of my patients have had no problems with Sustiva and have been on it for years without any difficulty. I still have questions regarding the potency and toxicity (mainly rash and liver toxicity) of Viramune (nevirapine), so my first choice is generally Sustiva/Stocrin. You should discuss this in deatil with your doctor and get his take on which to use, including more details regarding potency, side effects and toxicites of the two drugs, and then make a decision. Good Luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.